Alert archive / Kansas / Tornado Warnings in 2019
Tornado Warning 28, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at Jun 8, 2019, 7:24 PM MDT for Sherman County, Thomas County, Kansas. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2019, 7:24 PM MDT (01:24 UTC)
- Expired
- Jun 8, 2019, 8:00 PM MDT
- In force
- 36 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
Counties Sherman County, KS, Thomas County, KS
The radar
The Goodland radar (KGLD), 27 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 7:47 PM MDT | HAIL 1 | 10 S Brewster, KS | . |
| Jun 8, 7:47 PM MDT | HAIL 1 | 10 S Brewster, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 1:51 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 1.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 710 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1602 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 422 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 7.0
The text
As transmitted.
427
WFUS53 KGLD 090124
TORGLD
KSC181-193-090200-
/O.NEW.KGLD.TO.W.0028.190609T0124Z-190609T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Goodland KS
724 PM MDT Sat Jun 8 2019
The National Weather Service in Goodland has issued a
* Tornado Warning for...
Southwestern Thomas County in northwestern Kansas...
Southeastern Sherman County in northwestern Kansas...
* Until 800 PM MDT/900 PM CDT/.
* At 724 PM MDT/824 PM CDT/, a severe thunderstorm capable of
producing a tornado was located 10 miles southwest of Brewster,
moving southeast at 10 mph.
HAZARD...Tornado and hail up to two inches in diameter.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southwestern Thomas and southeastern Sherman Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3929 10149 3928 10127 3913 10137 3914 10157
TIME...MOT...LOC 0124Z 293DEG 10KT 3924 10149
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$
JRM1 follow-up statement
992
WWUS53 KGLD 090143
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
743 PM MDT Sat Jun 8 2019
KSC181-193-090200-
/O.CON.KGLD.TO.W.0028.000000T0000Z-190609T0200Z/
Thomas KS-Sherman KS-
743 PM MDT Sat Jun 8 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM MDT/900 PM CDT/
FOR SOUTHWESTERN THOMAS AND SOUTHEASTERN SHERMAN COUNTIES...
At 743 PM MDT/843 PM CDT/, a severe thunderstorm capable of producing
a tornado was located 10 miles south of Brewster, moving east at 15
mph.
HAZARD...Tornado and two inch hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southwestern Thomas and southeastern Sherman Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3928 10143 3926 10128 3913 10137 3913 10147
TIME...MOT...LOC 0143Z 291DEG 13KT 3921 10140
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$
JRMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Jun 8, 4:00 PM MDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jun 8, 4:00 PM MDT, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service Goodland KS 400 PM MDT Sat Jun 8 2019 .SHORT TERM...(This evening through Sunday night) Issued at 215 PM MDT Sat Jun 8 2019 What appears to a number of different rounds of severe thunderstorms has begun this afternoon. So time is short. Front has moved into the northwestern portion of the forecast area. Models have slowed down the progression of the cold front across the area. This is due to a wave/surface low over southeast Colorado. The front is expected to stall or move rather slowly until later on this evening. Discrete, isolated thunderstorms are expected to develop near or slightly to the east of the front initially. Then additional development is expected along and just behind the front by later this afternoon. By mid to late evening all this activity is going to merge together into a large cluster and move across the area through the overnight hours. It is also possible that elevated thunderstorms develop behind the front later in the night. The high resolution/Cams are different but it is their attempt to depict the above scenarios. So large hail and maybe a tornado or two can be expected until the storms merge. Then the threat will shift to more of a wind threat that could last through the night. Through the overnight hours, locally heavy rainfall and flash flooding will be possible as well. There will be lingering precipitation during the day tomorrow but hard to tell how much or how long it will be. Models consistent in cooling off high temperatures into the 60s for Sunday. Clouds clear out later tomorrow into the evening with the winds becoming light. Did not have time to do a climate section. However the current forecast lows for Sunday night from the upper 30s into the lower 40s means low temperature records will be broken. .LONG TERM...(Monday through Saturday) Issued at 215 PM MDT Sat Jun 8 2019 Not much time to write due to severe weather beginning. Earlier system that was affecting the area Tuesday is not as strong, and the pops have gone down. Mean trough remains out west. The trough, rather complex with numerous smaller waves to move through the area, will affect the area from Thursday night into Saturday. So unsettled weather is expected during that time. Warmer temperatures, near to slightly below normal, are expected from Monday through Saturday. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 400 PM MDT Sat Jun 8 2019 For KGLD and KMCK, thunderstorms will be possible at both terminals through about 06z or 07z as a cold front moves toward the area. Winds begin from the east or southeast 10-15kts backing to the north and gusting around 30kts by 06z. Sub vfr cigs expected from 06z-12z then vfr conditions return with winds slowly decreasing. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...BULLER LONG TERM...BULLER AVIATION...99
Hazardous weather outlook, Jun 8, 2:52 PM MDT, 4 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 252 PM MDT Sat Jun 8 2019 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-091200- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 252 PM MDT Sat Jun 8 2019 /352 PM CDT Sat Jun 8 2019/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered to numerous thunderstorms are expected through the overnight hours. Through the early evening hours, the main threats will be large hail and isolated tornados. Damaging winds will also be possible and these winds could cause blowing dust which could significantly reduce the visibility. After early evening, these storms will merge, and form a large cluster that will move across the area through the overnight hours. After this happens, damaging winds will become the main threat and will be rather widespread. As before these winds could cause blowing dust. Through the overnight hours, locally heavy rainfall and flash flooding will be possible with any of these storms. Even though the fire danger is not high, any fire that gets started this afternoon and evening could become significant due to quickly changing and increasing winds. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY... Flooding concerns will have to be monitored on Sunday as locally heavy rainfall from the overnight period Saturday could have lingering issues for portions of the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is expected through the overnight hours.
In the hours before
Special weather statement, Jun 8, 5:32 PM MDT, 1 hour 52 minutes before
Special Weather Statement National Weather Service Goodland KS 632 PM CDT Sat Jun 8 2019 KSZ002-003-014-015-082345- Rawlins KS-Sheridan KS-Decatur KS-Thomas KS- 632 PM CDT Sat Jun 8 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN THOMAS... NORTHWESTERN SHERIDAN...SOUTHEASTERN RAWLINS AND SOUTHWESTERN DECATUR COUNTIES UNTIL 645 PM CDT... At 632 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles north of Rexford, or 18 miles southeast of Atwood, moving east at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Selden. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for northwestern Kansas. LAT...LON 3975 10059 3951 10054 3952 10088 3970 10089 TIME...MOT...LOC 2332Z 261DEG 16KT 3963 10079 Hill
Local storm report, Jun 8, 5:42 PM MDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
542 PM MDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 2 NNE GOODLAND 39.38N 101.69W
06/08/2019 E1.00 INCH SHERMAN KS NWS EMPLOYEE
&&
MBSpecial weather statement, Jun 8, 5:54 PM MDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Goodland KS
654 PM CDT Sat Jun 8 2019
KSZ002-003-090015-
Rawlins KS-Decatur KS-
654 PM CDT Sat Jun 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RAWLINS AND
SOUTHWESTERN DECATUR COUNTIES UNTIL 715 PM CDT...
At 654 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles northwest of Selden, or 15 miles southwest of Oberlin, moving
east at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Oberlin and Dresden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northwestern Kansas.
LAT...LON 3961 10093 3972 10093 3986 10049 3961 10038
3958 10075
TIME...MOT...LOC 2354Z 251DEG 29KT 3967 10074
HillLocal storm report, Jun 8, 6:07 PM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
607 PM MDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM HAIL 3 N GOODLAND 39.40N 101.71W
06/08/2019 M1.50 INCH SHERMAN KS TRAINED SPOTTER
TRAINED SPOTTER REPORTED HAIL SIZE OF 1.61
INCHES (41 MM).
&&
EVLocal storm report, Jun 8, 6:27 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
627 PM MDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 1 E SAINT FRANCIS 39.77N 101.78W
06/08/2019 E1.00 INCH CHEYENNE KS PUBLIC
DELAYED REPORT VIA FACEBOOK OF PEA TO
QUARTER SIZE HAIL. HAIL LASTED ABOUT TEN
MINUTES.
&&Local storm report, Jun 8, 7:16 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
716 PM MDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 2 S EDSON 39.30N 101.54W
06/08/2019 E2.50 INCH SHERMAN KS TRAINED SPOTTER
THIS IS ON ROAD 29 SOUTH OF EDSON.
&&
MBThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 6:00 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins, Sherman, Thomas | 45 min |
| Jun 8, 6:41 PM MDT | Severe Thunderstorm Warning | GLD | Sherman, Thomas | 49 min |
| Jun 8, 7:04 PM MDT | Tornado Warning | GLD | Sherman | 26 min |
| Jun 8, 7:26 PM MDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Thomas, Wallace | 49 min |
| Jun 8, 7:36 PM MDT | Flash Flood Warning | GLD | Rawlins, Sherman, Thomas | 5 hr |
| Jun 8, 7:41 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 19 min |
| Jun 8, 7:55 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 50 min |
| Jun 8, 7:56 PM MDT | Tornado Warning | GLD | Logan, Sherman, Thomas | 34 min |
| Jun 8, 8:06 PM MDT | Tornado Warning | GLD | Logan, Sherman, Thomas | 39 min |
| Jun 8, 8:12 PM MDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Thomas | 63 min |
| Jun 8, 8:13 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 47 min |
| Jun 8, 8:27 PM MDT | Tornado Warning | GLD | Logan, Thomas | 48 min |
| Jun 8, 8:41 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins, Sherman, Thomas | 49 min |
| Jun 8, 8:43 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins, Thomas | 62 min |
| Jun 8, 9:12 PM MDT | Tornado Warning | GLD | Logan | 33 min |
| Jun 8, 9:18 PM MDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Thomas, Wallace | 42 min |
| Jun 8, 9:27 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins, Sheridan, Thomas | 48 min |
| Jun 8, 9:42 PM MDT | Tornado Warning | GLD | Logan | 38 min |
| Jun 8, 9:46 PM MDT | Tornado Warning | GLD | Logan, Wallace | 29 min |
| Jun 8, 10:01 PM MDT | Severe Thunderstorm Warning | GLD | Greeley, Logan, Wallace, Wichita | 44 min |
| Jun 8, 10:10 PM MDT | Severe Thunderstorm Warning | GLD | Sheridan | 13 min |
| Jun 8, 10:14 PM MDT | Tornado Warning | GLD | Logan, Wichita | 18 min |
| Jun 8, 10:34 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 41 min |
| Jun 8, 10:37 PM MDT | Severe Thunderstorm Warning | GLD | Graham, Sheridan | 53 min |
| Jun 8, 10:37 PM MDT | Tornado Warning | GLD | Logan | 23 min |
| Jun 8, 11:11 PM MDT | Severe Thunderstorm Warning | GLD | Gove | 49 min |
| Jun 8, 11:17 PM MDT | Flash Flood Warning | GLD | Gove | 3 hr |
| Jun 8, 11:23 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Graham, Sheridan | 26 min |
| Jun 9, 1:42 AM MDT | Special Weather Statement | GLD | Gove, Sheridan | 48 min |
Nearby
Tornado Warnings in Kansas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.